MAUDE Adverse Event Report: MICROLINE SURGICAL INC. RENEW LAPCLINCH GRASPER TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMEMNTS

MICROLINE SURGICAL INC. RENEW LAPCLINCH GRASPER TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMEMNTS
Model Number 3252
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned, decontaminated, visually inspected and lab evaluated.After evaluation the complaint is confirmed, the device was returned with a defective jaw.Visual inspection confirmed that one of the jaws on the tip was no longer functional.The tip was observed under the microscope, and a portion of the jaw is completely fractured, see attached file "fractured jaw".The area where the fracture occurred is where the yoke pin initiates grasping/releasing of the jaws by moving along a groove within jaw.When the weak point around this groove was fractured, the jaw become disconnected from the yoke pin and became defective root cause: unable to determine exact root cause, jaw may have been manufactured with compromised material which made it weaker.Excessive force actuating the tip also could have weakened the material over time to eventually cause a failure.Will monitor for similar complaints in the future to determine if this lot had weakened, defective jaws.
 
Event or Problem Description
A piece of the tip broke off during surgery.Anesthesia time was extended for 30 minutes while the piece was retrieved.A post operative x-ray was performed to ensure no piece was left in the patient.

Brand Name
RENEW LAPCLINCH GRASPER TIP, DISPOSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMEMNTS
Manufacturer (Section D)
MICROLINE SURGICAL INC.
50 dunham road
suite 1500
beverly, ma
MDR Report Key9765469
Report Number1223422-2020-00006
Device Sequence Number11376550
Product Code GEI
UDI-Device Identifier00811099010074
UDI-Public00811099010074
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K981389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2024
Device Model Number3252
Device Catalogue Number3252
Device Lot Number00148667
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2020
Initial Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR